U.S. doctors online nowAsk doctors free
IL
A 32-year-old female asked:

I'm on nitrofurantoin for a bladder infection since wed and am not getting better. i have severe lower back pain, nausea, vomited once, frequent urination without bladder sensitivity, headaches, full body pain/sensitivity/tenderness, tingling in my feet a

2 doctor answers6 doctors weighed in
Dr. Alvin Lin
Geriatrics 32 years experience
Kidney infection: It's now Sunday which is at least 4 days later so you may not be taking correct antibiotic for your bladder infection. Tell your treating physician about your continued symptoms. Ask for culture & sensitivity to guide antibiotic choice. Perhaps your bladder infection has spread to kidneys b/c back pain, nausea & vomiting. And get headache checked out b/c nausea/vomiting, tingling, etc.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Andrew Seibert
Gastroenterology 37 years experience
Consider the ER: if nitrofurantoin were going to work for you, I would think that you should have some improvement by now. It may be that the bacteria causing your UTI are not sensitive to that antibiotic. If your lower back pain is that severe, I would consider calling your doctor or going to the emergency room. Good luck.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated May 21, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.